Texas, 2013Astronomical Low Tide in Texas, March 1 to 3, 2013
March 1 to 3, 2013 · NWS LCH · 2 events in 1 county or zone
A strong north wind behind a cold front pushed the tides to less than one foot below mllw.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong north wind behind a cold front pushed the tides to less than one foot below mllw.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 1, 5:28 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 1, 5:28 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 PM CST FRI MAR 1 2013
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD,
HOWEVER OCCASIONAL VFR CEILINGS WILL OCCUR AS A SHORT WAVE MOVES
THROUGH. WINDS WILL BE NW THROUGH THE PERIOD WITH GUSTS SAT TO
AROUND 20 KTS.
&&
.PREV DISCUSSION... /ISSUED 439 PM CST FRI MAR 1 2013/
DISCUSSION...
SHORTWAVE TROF CURRENTLY DIVING SOUTHEAST THROUGH CENTRAL/EASTERN
TX GENERATING SOME LOW TO MID LEVEL CLOUDS...AND SOME LIGHT
RETURNS ON RADAR...THOUGH THUS FAR THERE ARE NO OBS INDICATING
PCPN IS REACHING THE SFC. THIS FEATURE IS PROGGED TO SEND A
REINFORCING CDFNT THROUGH THE REGION LATE TONIGHT INTO EARLY
SATURDAY...LEADING THE WAY FOR A DIGGING ERN CONUS TROF. WITH THE
BEST LIFT FOCUSED WEST/SOUTH OF THE AREA AND GENERALLY SPARSE
MOISTURE...ONLY ENDED UP WITH A SMALL POP OVER THE OUTER COASTAL
WATERS AFTER MIDNIGHT TONIGHT. FOR THE REST OF THE AREA...A DRY
BUT CHILLY NIGHT IS ON TAP AMID A STRENGTHENING CAA REGIME. A
LIGHT FREEZE IS EXPECTED ACROSS PARTS OF CENTRAL LOUISIANA.
HIGHS TOMORROW LOOK TO BE A GOOD 10 TO 15 DEGREES BELOW SEASONAL
NORMALS AS THE CORE OF COLDEST AIR DROPS INTO THE AREA. AS THE
CENTER OF THE CANADIAN HIGH BUILDS EAST INTO THE REGION TOMORROW
NIGHT...AN AREAWIDE LIGHT FREEZE IS EXPECTED....AND A HARD FREEZE
IS POSSIBLE OVER PARTS OF CENTRAL LOUISIANA.
THE SFC HIGH IS FCST TO SHIFT OFF TO THE EAST ON SUNDAY AS THE
UPPER TROF PULLS AWAY...WITH UPSTREAM WESTERLY FLOW ALOFT LEADING
TO LEE SIDE CYCLOGENESIS. AS A RESULT...SOUTHERLY FLOW WILL RETURN
TO THE AREA BY SUNDAY AFTERNOON...INCREASING RAPIDLY ON MONDAY
AS THE LOW DROPS SOUTHEAST THROUGH THE RED RIVER VALLEY AND A
30-40KT LLJ SHIFTS OVERHEAD. A WIND ADVISORY MAY BE REQUIRED FOR
PARTS OF THE AREA ON MONDAY. THE LOW IS FCST TO HEAD EAST THROUGH
THE MID MS RIVER VALLEY MONDAY NIGHT...WITH THE TRAILING COLD
FRONT CROSSING THE AREA MONDAY NIGHT INTO EARLY TUESDAY. BEST LIFT
HERE PROGGED TO ACROSS NORTHERN/EASTERN ZONES...SO HAVE ADJUSTED
THE SLIGHT RAIN CHANCES TO COVER THESE AREAS. ANOTHER SHOT OF COOL
AND DRY AIR TO FOLLOW THIS FRONT...WITH TEMPERATURES STARTING TO
REBOUND ON THURSDAY. GLOBAL MODELS INDICATE THE NEXT SHOT OF RAIN
LOOKS TO OCCUR BEYOND THIS FORECAST PERIOD.
13
MARINE...
A TIGHT PRESSURE GRADIENT OVER THE NORTHWEST GULF WILL CONTINUE
TO RESULT IN STRONG AND GUSTY NORTHERLY WINDS INTO THIS EVENING.
WINDS ARE EXPECTED TO RELAX A BIT DURING THE EVENING AND
OVERNIGHT...BUT WILL INCREASE AGAIN EARLY SATURDAY MORNING AS A
REINFORCING FRONT MOVES THROUGH THE AREA. THE PERSISTENT OFFSHORE
FLOW IS EXPECTED TO RESULT IN TIDES NEAR MINUS 1 FOOT MLLW AT THE
TIME OF PREDICTED LOW TIDE TONIGHT. WINDS WILL RELAX BY SUNDAY AS
HIGH PRESSURE MOVES INTO NORTHWEST GULF...BECOMING SOUTHERLY AND
RAPIDLY STRENGTHENING MONDAY AHEAD OF OUR NEXT FRONTAL PASSAGE
EXPECTED TUESDAY. A BRIEF SHOT OF STRONG OFFSHORE FLOW IS FORECAST
FOR BEHIND THE FRONT INTO EARLY WEDNESDAY.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 35 53 30 59 44 / 10 10 0 0 0
KBPT 36 55 31 60 49 / 10 10 0 0 0
KAEX 31 49 28 59 40 / 10 10 0 0 0
KLFT 35 52 31 57 43 / 10 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON LA OUT 20 NM...VERMILION BAY...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM.
LOW WATER ADVISORY FROM 9 PM THIS EVENING TO 3 AM CST SATURDAY
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
&&Hazardous weather outlook, Mar 1, 4:57 AM CST, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 AM CST FRI MAR 1 2013
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
021200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
457 AM CST FRI MAR 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
DRY CONDITIONS WILL PREVAIL THROUGH TONIGHT AS A REINFORCING COOL
FRONT CROSSES THE AREA...FOLLOWED BY BUILDING HIGH PRESSURE. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...ALTHOUGH FREEZING
TEMPERATURES ARE LIKELY PRIOR TO SUNRISE SATURDAY ACROSS CENTRAL
LOUISIANA AND PORTIONS OF THE LAKES REGION OF SOUTHEAST TEXAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FREEZING TEMPERATURES ARE LIKELY ACROSS MOST OF THE AREA NORTH OF
THE INTERSTATE 10 CORRIDOR SUNDAY MORNING AS HIGH PRESSURE BUILDS
FURTHER OVER THE AREA. A WARMING TREND IS EXPECTED TO COMMENCE ON
MONDAY AS SOUTHERLY FLOW DEVELOPS ACROSS THE REGION. WIDELY
SCATTERED SHOWERS ARE POSSIBLE ON TUESDAY AS A COLD FRONT CROSSES
THE AREA. SEVERE WEATHER IS NOT EXPECTED DURING THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-021200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
457 AM CST FRI MAR 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE COASTAL
WATERS TODAY AND TONIGHT AS NORTHERLY FLOW INCREASES WITH A
TIGHTENING PRESSURE GRADIENT OVER THE NORTHWEST GULF OF MEXICO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG OFFSHORE FLOW WILL LINGER THROUGH SATURDAY BEFORE RELAXING
SUNDAY. SOUTHERLY WINDS WILL INCREASE ON MONDAY AS HIGH PRESSURE
MOVES EAST OF THE REGION...WITH SMALL CRAFT ADVISORY WINDS
POSSIBLE PRIOR TO THE COLD FRONTAL PASSAGE ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
25
Astronomical Low Tide, Jefferson
- When
- March 1, 8:00 PM CST to March 2, 6:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
A strong cold front moved through early in the month of March with north winds driving the tide levels below normal. The tide gage at Port Arthur reported water levels falling below one foot below mllw during the evening of the 1st for several hours. The tide fell to -1.4 feet at 1:40 AM.
Astronomical Low Tide, Jefferson
- When
- March 2, 8:00 PM CST to March 3, 6:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
A strong cold front moved through early in the month of March with north winds driving the tide levels below normal. The tide gage at Port Arthur reported water levels falling below one foot below mllw during the evening of the 2nd for a several hours. The tide fell to -1.7 feet at 1:05 AM.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, March 1 to 31, 2013$125 million · 13 events
- Drought in Oklahoma, March 1 to 31, 2013$65 million · 3 events
- Avalanche in Wyoming, March 1, 20131 death · 1 event
- Avalanche in Utah, March 1, 20131 death · 1 event
- Drought in Texas, March 1 to 31, 2013$5.0 million · 20 events
- Drought in Texas, March 1 to 31, 2013$77,000 · 31 events
- Drought in Oklahoma, March 1 to 31, 201348 events
- Drought in New Mexico, March 1 to 31, 201339 events
- Winter Weather in Tennessee, March 1 to 2, 201333 events
- Drought in Texas, March 1 to 31, 201331 events
- Drought in Nebraska, March 1 to 31, 201330 events
- Drought in Nebraska, March 1 to 31, 201328 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435569, 435570.